A case of nivolumab-induced ACTH deficiency
Published in the journal Respiratory Medicine Case Reports, the authors present a case of isolated adrenocorticotropic hormone (ACTH) deficiency developing in a patient with squamous cell lung cancer (SCC) during nivolumab therapy.

A 79-year-old man with SCC was started on nivolumab therapy as a fifth-line treatment after 4 lines of cytotoxic anticancer therapy. After 20 courses of nivolumab therapy, he had nausea, appetite loss, and difficulty walking.

A close laboratory examination led to the diagnosis of isolated ACTH deficiency in this patient. Hydrocortisone replacement therapy led to amelioration of his symptoms and allowed him to continue with nivolumab therapy.

Clinical pearls:-
- The present case of isolated ACTH deficiency was characterized by a slowly progressive decline in the serum sodium level, which became manifest well before appearance of any clinical symptoms, suggesting that the serum sodium level may be used to predict progression to isolated ACTH deficiency.

- Thus, not only serum sodium levels need to be monitored in patients suspected of having isolated ACTH deficiency, but ACTH and cortisol levels need to be monitored in those exhibiting a decline in serum sodium levels.

- Again, nivolumab-induced isolated ACTH deficiency needs to be appropriately diagnosed and treated to ensure that patients continue with, and maximize survival benefit from, nivolumab therapy.

Read in detail here: https://pxmd.co/W2bGK
Like
Comment
Share